Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help for HIV positive African Woman
Nov 20, 2003

I have a sister in Africa (Tanzania) who was diagonized with HIV in August 2003. The tools they use do not do any CD4 cell count except they just said the vl was high. In Tanzania there virtually no treatment and no doctors to help. 1. I am wondering what is the best way of helping her? 2. Is there any medicine which has low/no side effect which I send her her to help with treatment even though she may not have a regular doctor to monitor her health? 3. How can I find medication? I leave and work in MN USA and my sister is in Tanzania.

Response from Dr. Henry

It is probably too expensive to purchase drug at US prices in the US. I would try to find somewhere in Africa where generic drug can be purchased (recommended regimen that may be available might be AZT + 3TC + nevirapine or efavirenz)for prices as low as $1.00/day. I would ask some of the African agencies in MN if any have any links with reliable sites in African where $$ can be sent for purchase of HIV drugs. She may want to try and identify the major HIV clinics in Tanzania and try to go to one of them to put her name on a list for studies or drugs. KH



Previous
Reyataz, Xanax dangerous combination?
Next
Pheochromocytoma symptoms and antivirals

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement